Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2000, 4:28 PM EDT for Montgomery County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 14, 2000, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM EDT | Thunderstorm Wind 50 E | Winchester, KY | Trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 142031 SVRJKL KYC173-142100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MOUNT STERLING * UNTIL 500 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WADES MILL...OR ABOUT 5 MILES EAST OF WINCHESTER...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WIND AND LARGE HAIL. * THE SEVERE THUNDERSTORM WILL BE... OVER SIDEVIEW...6 MILES NORTHWEST OF MOUNT STERLING AT 435 PM EDT 4 MILES NORTHWEST OF JUDY...6 MILES NORTHWEST OF STOOPS AT 440 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3800 8425 3792 8405 3812 8390 3819 8401 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 14, 3:28 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT WED JUN 14 2000 TSTMS CURRENTLY DEVELOPING IN WEST HALF OF FA IN SW FLOW AHD OF UPR LVL TROF. FCST CHALLENGE IS POPS IN FIRST THREE PERIODS...AS FRONT AND PREFRONTAL TROF CHUG THROUGH TN AND OH VALLEYS. BOUNDARY WEAKENS AS IT SLIDES INTO APPALACHIANS...HOWEVER SUFFICIENT INSTABILITY AND MOISTURE WILL REMAIN TO TRIGGER CONVECTION. MODELS ARE IN REASONABLE AGREEMENT...INDICATING BIGGEST THREAT TO BE IN SECOND PERIOD. OMEGA RIDGE CENTERED OVER CWA 18-21Z ON BOTH NGM AND MESOETA...PROVIDING ENOUGH FORCING TO KICK OFF SHOWERS AND THUNDERSTORMS DURING THE DAY ON THURSDAY. CAPES GT 700 ALSO FCST FOR THIS PERIOD. SOME DRIER AIR MOVING IN AT THE UPPER LEVELS THU EVE...BUT CONTINUED SW FLOW WILL KEEP LOWER LEVELS MOIST. THIS WILL BE ENOUGH...ALONG WITH SURFACE HEATING AND RESIDUAL INSTABILITY TO WARRANT MENTION OF SHOWERS AND THUNDERSTORMS EVERY DAY THROUGH END OF FCST PERIOD. WILL THEREFORE NOT DEVIATE MUCH ON EXTENDED FROM EARLIER PACKAGE. FWC TEMPS LOOK REASONABLE. HIGHS COULD HOWEVER PUSH A FEW DEGREES HIGHER IF CLOUDS ARE LESS THEN FORECAST. LOWER 80S ON FMRLEX SEEM LOW FOR DAYS 3-5...IN LIGHT OF RECENT RECORD/NEAR RECORD HIGHS AND WITH LITTLE MODIFICATION OF AIRMASS EXPECTED. WILL THEREFORE BOOST AFTERNOON HIGHS A CATEGORY. .JKL...NONE. MCLANE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:33 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.